Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 161, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 18, 2014, 7:53 PM CDT for 6 counties in Texas. It was in force for 67 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2014, 7:53 PM CDT (00:53 UTC)
- Expired
- Jun 18, 2014, 9:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Dawson County, TX, Ector County, TX, Glasscock County, TX, Howard County, TX, Martin County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 55 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:57 PM CDT | TSTM WND GST 60 | Midland, TX | 60 MPH WINDS AND NICKEL HAIL REPORTED ON LOOP 250 AND WADLEY IN MIDLAND. |
| Jun 18, 8:02 PM CDT | TSTM WND GST 64 | Midland International A, TX | |
| Jun 18, 8:20 PM CDT | HAIL 1 | Midland, TX | PEA TO QUARTER SIZE HAIL REPORTED IN GRASSLANDS NEAR WADLEY DRIVE. |
| Jun 18, 8:25 PM CDT | TSTM WND DMG | Midland, TX | 11 TRAVEL TRAILERS BLOWN OVER IN NORTHWEST MIDLAND |
| Jun 18, 8:25 PM CDT | TSTM WND DMG | Midland, TX | 7 TO 8 POWER POLES BLOWN DOWN IN NORTHEAST MIDLAND |
| Jun 18, 8:26 PM CDT | TSTM WND DMG | 3 Nw Midland, TX | SPOTTER REPORTS 1.5 INCH DIAMETER TREE BRANCHES BROKEN OFF DUE TO WIND |
| Jun 18, 8:27 PM CDT | TSTM WND DMG | 1 Ne Midland, TX | TRACTOR TRAILER OVERTURNED FROM STRONG WINDS |
| Jun 18, 8:35 PM CDT | TSTM WND DMG | Greenwood, TX | A 5 FOOT DIAMETER TREE SNAPPED AND ANOTHER WAS UPROOTED AT THE GREENWOOD CEMETARY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1057 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
651 WUUS54 KMAF 190053 SVRMAF TXC115-135-173-227-317-329-190200- /O.NEW.KMAF.SV.W.0161.140619T0053Z-140619T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 753 PM CDT WED JUN 18 2014 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTH CENTRAL DAWSON COUNTY IN WEST TEXAS... EAST CENTRAL ECTOR COUNTY IN WEST TEXAS... GLASSCOCK COUNTY IN WEST TEXAS... WESTERN HOWARD COUNTY IN WEST TEXAS... MARTIN COUNTY IN WEST TEXAS... MIDLAND COUNTY IN WEST TEXAS... * UNTIL 900 PM CDT * AT 748 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FLOWER GROVE TO 19 MILES SOUTH OF WARFIELD...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTH OF LAMESA TO 14 MILES SOUTHEAST OF WEST ODESSA...MOVING SOUTHEAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL AFFECT THE FOLLOWING LOCATIONS... MIDLAND... GRADY... FLOWER GROVE... LENORAH... COTTON FLAT... COURTNEY... BROWN... VALLEY VIEW... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS. && LAT...LON 3249 10134 3168 10139 3168 10239 3253 10192 TIME...MOT...LOC 0053Z 297DEG 13KT 3248 10186 3166 10232 $$
3 follow-up statements
313 WWUS54 KMAF 190059 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 759 PM CDT WED JUN 18 2014 TXC115-135-173-227-317-329-190200- /O.CON.KMAF.SV.W.0161.000000T0000Z-140619T0200Z/ DAWSON-ECTOR-GLASSCOCK-HOWARD-MARTIN-MIDLAND- 759 PM CDT WED JUN 18 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR MIDLAND...MARTIN...WESTERN HOWARD...GLASSCOCK...SOUTHEASTERN ECTOR AND EXTREME SOUTH CENTRAL DAWSON COUNTIES... AT 758 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. LAW ENFORCEMENT REPORTED 60 MPH WINDS ALONG LOOP 250 AND WADLEY AVENUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SAFE SHELTER AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS. && LAT...LON 3249 10134 3168 10139 3168 10239 3253 10192 TIME...MOT...LOC 0059Z 297DEG 13KT 3247 10184 3165 10230 $$
276 WWUS54 KMAF 190108 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 808 PM CDT WED JUN 18 2014 TXC115-135-173-227-317-329-190200- /O.CON.KMAF.SV.W.0161.000000T0000Z-140619T0200Z/ DAWSON-ECTOR-GLASSCOCK-HOWARD-MARTIN-MIDLAND- 808 PM CDT WED JUN 18 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR MIDLAND...MARTIN...WESTERN HOWARD...GLASSCOCK...SOUTHEASTERN ECTOR AND EXTREME SOUTH CENTRAL DAWSON COUNTIES... AT 802 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. MIDLAND INTERNATIONAL AIRPORT RECORDED A WIND GUST OF 65 MPH WITH THIS LINE OF STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SAFE SHELTER AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS. && LAT...LON 3249 10134 3168 10139 3168 10239 3253 10192 TIME...MOT...LOC 0107Z 297DEG 13KT 3246 10181 3164 10227 $$
710 WWUS54 KMAF 190133 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 833 PM CDT WED JUN 18 2014 TXC115-135-173-227-317-329-190200- /O.CON.KMAF.SV.W.0161.000000T0000Z-140619T0200Z/ DAWSON-ECTOR-GLASSCOCK-HOWARD-MARTIN-MIDLAND- 833 PM CDT WED JUN 18 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR MIDLAND...MARTIN...WESTERN HOWARD...GLASSCOCK...SOUTHEASTERN ECTOR AND EXTREME SOUTH CENTRAL DAWSON COUNTIES... AT 825 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. AT 8:02 PM CDT MIDLAND INTYERNATIONAL AIRPORT R3EPORTED A WIND GUST TO 64 MPH. AT 8:20 PM CDT A NATIONAL WEATHER SERVICE METEOROLOGIST REPORTED QUARTER SIZE HAIL NEAR THE INTERSECTION OF LOOP 250 AND WADLEY. LAW ENFORCEMENT AT 8:20 PM CDT REPORTED QUARTER SIZE HAIL AT THE INTERSECTION OF EAST COUNTY ROAD 60 AND NORTH COUNTY ROAD 1140. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS. && LAT...LON 3249 10134 3168 10139 3168 10239 3253 10192 TIME...MOT...LOC 0130Z 297DEG 13KT 3242 10172 3160 10218 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:24 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 18, 6:24 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 624 PM CDT Wed Jun 18 2014 .UPDATE... Update to increase PoPs after 19/00Z. && .DISCUSSION... Convection is ongoing across the forecast area this evening. A few stronger storms have occurred, but for the most part a lack of shear appears to be keeping most storms on the weak side. Water vapor imagery indicates some enhancement over New Mexico ahead of a shortwave trough there, so think we could see thunderstorms last for the next several hours, if not a little longer tonight. Will send an update to increase PoPs over much of the area for tonight. Since severe storms should be the exception, and not the rule, will keep the mention in the Hazardous Weather Outlook. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 69 89 67 88 / 30 20 10 10 BIG SPRING TX 72 90 70 89 / 30 20 10 20 CARLSBAD NM 68 96 67 92 / 20 30 20 10 DRYDEN TX 75 92 73 90 / 10 20 10 30 FORT STOCKTON TX 70 88 68 87 / 30 30 10 20 GUADALUPE PASS TX 69 88 65 83 / 20 30 20 20 HOBBS NM 65 91 64 89 / 30 30 20 10 MARFA TX 61 84 59 81 / 30 40 10 30 MIDLAND INTL AIRPORT TX 71 89 69 88 / 30 20 10 10 ODESSA TX 71 89 67 88 / 30 20 10 10 WINK TX 73 95 69 92 / 30 30 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/99
Hazardous weather outlook, Jun 18, 6:16 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 616 PM CDT WED JUN 18 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-192330- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 616 PM CDT WED JUN 18 2014 /516 PM MDT WED JUN 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL STRETCH FROM THE NORTHWEST PERMIAN BASIN SOUTH TO THE DAVIS MOUNTAINS AND MARFA PLATEAU. SOME OF THE STORMS COULD BECOME SEVERE THIS EVENING WITH DAMAGING WINDS THE GREATER SEVERE WEATHER THREAT. IN ADDITION THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND THURSDAY EVENING ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS. THE BEST CHANCE OF THUNDERSTORMS IS EXPECTED TO STRETCH FROM THE SOUTHEAST NEW MEXICO PLAINS SOUTH INTO THE WESTERN PERMIAN BASIN TO THE DAVIS MOUNTAINS. A FEW STORMS COULD BECOME STRONG TO POSSIBLY SEVERE WITH LARGE HAIL AND STRONG WINDS POSSIBLE. IN ADDITION LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS. THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY ACROSS PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS. THE BEST CHANCE WILL BE ACROSS AREAS MAINLY SOUTH OF THE PECOS RIVER IN WEST TEXAS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...HAIL...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 18, 6:23 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 623 PM CDT WED JUN 18 2014 TXZ074-075-081-190015- PECOS-DAVIS/APACHE MOUNTAINS AREA-BIG BEND AREA- 623 PM CDT WED JUN 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING NORTH CENTRAL BREWSTER AND SOUTH CENTRAL PECOS COUNTIES UNTIL 715 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 7 MILES NORTH OF ALTUDA AT 623 PM CDT...MOVING EAST AT 15 MPH. GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3067 10296 3036 10284 3025 10350 3052 10355 TIME...MOT...LOC 2323Z 257DEG 14KT 3041 10340
Special weather statement, Jun 18, 6:33 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 633 PM CDT WED JUN 18 2014 TXZ062-063-190000- GLASSCOCK-MIDLAND- 633 PM CDT WED JUN 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING NORTHEASTERN MIDLAND AND NORTHWESTERN GLASSCOCK COUNTIES UNTIL 700 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 6 MILES NORTHEAST OF GREENWOOD AT 632 PM CDT...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL IMPACT GREENWOOD AND INTERSTATE 20 EAST OF MIDLAND IN MIDLAND COUNTY. BLOWING DUST WILL REDUCE THE VISIBILITY TO LESS THAN A HALF A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3208 10154 3195 10157 3193 10211 3208 10210 TIME...MOT...LOC 2332Z 270DEG 36KT 3209 10177
Special weather statement, Jun 18, 6:38 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 638 PM CDT WED JUN 18 2014 TXZ050-051-190045- MARTIN-ANDREWS- 638 PM CDT WED JUN 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN ANDREWS AND WESTERN MARTIN COUNTIES UNTIL 745 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME SOUTHEASTERN ANDREWS COUNTY AT 638 PM CDT...MOVING NORTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO NICKEL SIZE HAIL AND GUSTY WINDS TO 50 MPH...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3243 10201 3209 10200 3209 10242 3229 10241 TIME...MOT...LOC 2338Z 227DEG 12KT 3219 10223
Special weather statement, Jun 18, 6:57 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
657 PM CDT WED JUN 18 2014
TXZ058-060-061-067-068-190045-
ECTOR-CRANE-WARD-WINKLER-REEVES COUNTY AND UPPER TRANS PECOS-
657 PM CDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL REEVES...NORTHWESTERN CRANE...SOUTHERN WINKLER...
SOUTHWESTERN ECTOR AND WARD COUNTIES UNTIL 745 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF PYOTE AT 656 PM
CDT...MOVING EAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3165 10337 3165 10333 3167 10333 3169 10311
3168 10270 3138 10322 3150 10343
TIME...MOT...LOC 2356Z 264DEG 16KT 3160 10328
HUFFMANSpecial weather statement, Jun 18, 7:05 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
705 PM CDT WED JUN 18 2014
TXZ051-052-062-063-190045-
GLASSCOCK-HOWARD-MARTIN-MIDLAND-
705 PM CDT WED JUN 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR INTENSIFYING THUNDERSTORMS
AFFECTING NORTHEASTERN MIDLAND...NORTHWESTERN
GLASSCOCK...SOUTHEASTERN MARTIN AND SOUTHWESTERN HOWARD COUNTIES
UNTIL 745 PM CDT...
AN INTENSIFYING THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF LOMAX
AT 703 PM CDT...MOVING SOUTH AT 15 MPH. SH 137 AND SPRABERRY WILL
BE IMPACTED BY THESE STORMS. GUSTY WINDS UP TO 55 MPH AND NICKEL
SIZED HAIL ARE POSSIBLE WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3186 10150 3180 10179 3185 10194 3213 10188
3214 10150
TIME...MOT...LOC 0003Z 016DEG 12KT 3202 10175Special weather statement, Jun 18, 7:51 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 751 PM CDT WED JUN 18 2014 TXZ051-052-062-063-190130- GLASSCOCK-HOWARD-MARTIN-MIDLAND- 751 PM CDT WED JUN 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR INTENSIFYING THUNDERSTORMS AFFECTING NORTHEASTERN MIDLAND...NORTHERN GLASSCOCK...SOUTHERN MARTIN AND SOUTHWESTERN HOWARD COUNTIES UNTIL 830 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF LOMAX AT 751 PM CDT...MOVING EAST AT 15 MPH. WINDS UP TO 55 MPH AND NICKEL HAIL ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3208 10132 3177 10140 3209 10218 3237 10205 TIME...MOT...LOC 0051Z 282DEG 12KT 3196 10162
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:05 PM CDT | Special Weather Statement | MAF | Glasscock | 40 min |
| Jun 18, 7:16 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Crane, Dawson, Ector, Gaines, Martin and 3 more | 59 min |
| Jun 18, 7:40 PM CDT | Areal Flood Advisory | MAF | Andrews, Martin | 3 hr |
| Jun 18, 7:51 PM CDT | Special Weather Statement | MAF | Glasscock, Martin | 39 min |
| Jun 18, 8:07 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Jun 18, 8:19 PM CDT | Special Weather Statement | MAF | Martin | 26 min |
| Jun 18, 8:21 PM CDT | Special Weather Statement | MAF | Ector | 24 min |
| Jun 18, 8:36 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| Jun 18, 9:04 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 56 min |
| Jun 19, 3:32 PM CDT | Special Weather Statement | MAF | Cochran | 43 min |
| Jun 19, 4:13 PM CDT | Special Weather Statement | MAF | Culberson | 62 min |
| Jun 19, 4:23 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 67 min |
| Jun 19, 4:49 PM CDT | Special Weather Statement | MAF | 41 min | |
| Jun 19, 5:07 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jun 19, 6:23 PM CDT | Special Weather Statement | MAF | Yoakum | 37 min |
| Jun 19, 6:54 PM CDT | Special Weather Statement | MAF | Jeff Davis, Loving, Reeves | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.